Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 157, NWS Raleigh, NC

July 16, 2017Chatham County, Harnett County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 16, 2017, 5:21 PM EDT for Chatham County, Harnett County, Wake County, North Carolina. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2017, 5:21 PM EDT (21:21 UTC)
Expired
Jul 16, 2017, 5:49 PM EDT
In force
28 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Chatham County, NC, Harnett County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 5:23 PM EDTTSTM WND DMG1 Ene Duncan, NCONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF OAKRIDGE DUNCAN ROAD AND NC HIGHWAY 42.
Jul 16, 5:28 PM EDTTSTM WND DMG2 Wsw Fuquay-Varina, NCTREE DOWN ON WEST ACADEMY STREET NEAR COLEY FARM ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

987 
WUUS52 KRAH 162121
SVRRAH
NCC037-085-183-162200-
/O.NEW.KRAH.SV.W.0157.170716T2121Z-170716T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
521 PM EDT SUN JUL 16 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  North central Harnett County in central North Carolina...
  Southwestern Wake County in central North Carolina...
  Southeastern Chatham County in central North Carolina...

* Until 600 PM EDT

* At 520 PM EDT, a severe thunderstorm was located near
  Fuquay-Varina, or 11 miles north of Lillington, moving west at 5
  mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect minor damage to roofs, siding, and trees. 

* Locations impacted include...
  Fuquay-Varina, Seminole, Raven Rock State Park, Duncan, Harris Lake
  Boat Launch and Shearon Harris Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3548 7901 3552 7897 3554 7899 3554 7902
      3557 7905 3559 7905 3560 7906 3562 7881
      3552 7877 3541 7899
TIME...MOT...LOC 2120Z 069DEG 6KT 3556 7887 

HAIL...0.88IN
WIND...60MPH
 
$$

WSS
2 follow-up statements
022 
WWUS52 KRAH 162139
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
539 PM EDT SUN JUL 16 2017

NCC183-162147-
/O.CAN.KRAH.SV.W.0157.000000T0000Z-170716T2200Z/
Wake NC-
539 PM EDT SUN JUL 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAKE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3541 7899 3548 7901 3552 7897 3554 7899
      3554 7902 3557 7905 3560 7906 3561 7898
      3555 7883 3550 7881
TIME...MOT...LOC 2137Z 069DEG 6KT 3555 7890 

$$

NCC037-085-162200-
/O.CON.KRAH.SV.W.0157.000000T0000Z-170716T2200Z/
Harnett NC-Chatham NC-
539 PM EDT SUN JUL 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTH CENTRAL HARNETT AND SOUTHEASTERN CHATHAM COUNTIES...

At 537 PM EDT, a severe thunderstorm was located near Duncan, or 11 
miles northwest of Lillington, moving west at 5 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Seminole, Raven Rock State Park, Duncan and Shearon Harris Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3541 7899 3548 7901 3552 7897 3554 7899
      3554 7902 3557 7905 3560 7906 3561 7898
      3555 7883 3550 7881
TIME...MOT...LOC 2137Z 069DEG 6KT 3555 7890 

HAIL...0.75IN
WIND...60MPH
 
$$

WSS
769 
WWUS52 KRAH 162149
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
549 PM EDT SUN JUL 16 2017

NCC037-085-162159-
/O.CAN.KRAH.SV.W.0157.000000T0000Z-170716T2200Z/
Harnett NC-Chatham NC-
549 PM EDT SUN JUL 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARNETT AND
SOUTHEASTERN CHATHAM COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3541 7899 3548 7901 3552 7897 3554 7899
      3554 7902 3557 7905 3560 7906 3561 7898
      3555 7883 3550 7881
TIME...MOT...LOC 2148Z 069DEG 6KT 3554 7892 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:28 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 16, 3:28 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
328 PM EDT Sun Jul 16 2017

.SYNOPSIS...
A weak cold front will gradually dissipate tonight into Monday. High
pressure aloft will build east from the Plains states mid to late
week, leading to hot weather.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 227 PM Sunday...

As of 18Z, a lingering boundary is still showing up on sfc obs
separating mid 70s dwpts south of it from mid-upr 60s dwpts to the
north of it.  This boundary is roughly along a KAVC-KHNZ-KRDU-KSOP
line then extending w-swwd.  A couple tstms have developed invof of
this feature, particularly north near the NC/VA border lakes, and
south of the boundary across the southern Coastal Plain and
Sandhills. The latest round of CAMs generally agree that additional
showers/tstms will develop invof this boundary, and eastward in the
airmass that's more moist and buoyant. While SFC and ML CAPE is
abundant south/east of the boundary, deep layer shear is very weak,
so expect the deepest updrafts to be short-lived. Nevertheless, the
stronger cells will be capable of producing torrential downpours and
excessive lightning. In summary, for the rest of this afternoon and
evening, the lowest PoPs (slight chance) will be across the Triad,
with PoPs increasing south and east, to likely PoPs across our SE
zones.

Look for showers/tstms to wind down and move to our east overnight.
Forecast soundings and MOS guidance suggest some fog will be
possible, particularly along and east of I-95. Lows tonight from the
upper 60s Triad and north near the VA border, to lower 70s south and
east.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 227 PM EDT Sunday...

Little change in the pattern with the longwave trough axis remaining
along the Appalachians. Yet both the GFS and NAM show the plume of
highest pwat shifting to our east, and this is noted in forecast
soundings that show pwat falling to 1.5" or less across our entire
CWA Monday afternoon. Models suggest the best chance for rain will
be to our west developing over the mountains and drifting east
across the foothills, and to our east near the coast in the deeper
moisture, with lesser coverage across central NC compared to today.
Thus, will stay just below PoPs climo, going with 20-30% across our
CWA, highest east near the better moisture and lowest west. Nearly
all the guidance suggests high temps near climo, thus upper 80s for
highs.

Mainly dry Monday night with any isolated showers/tstms dissipating
by early overnight. Lows around 70.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 330 PM EDT Sunday...

Tue/Wed: A weak upper level trough along/east of the Appalachians
will progress slowly toward the Mid-Atlantic/Southeast coast
Tue/Wed. Expect near normal temperatures, with the best potential
for diurnal convection along the coast and in the mountains/
foothills.

Thu-Sun: An upper level ridge will build eastward from the Central
Plains to the lower MS river valley and Deep South on Thu/Fri, then
progress slowly toward the SE coast Sat/Sun. 12Z guidance suggests
that central NC will be situated on the northeast periphery of the
ridge, in NW flow aloft. Unseasonably strong deep layer shear,
atypically steep mid-level lapse rates, and an increased potential
for shortwave energy /DPVA/ typically accompany NW flow aloft. With
the above in mind, an enhanced potential for organized severe
weather may be present over portions of the region late this week
into this weekend, particularly the Mid-Atlantic states. Expect
above normal temps in the mid 90s (perhaps upper 90s S/SW in closer
proximity to the ridge) and near or above-climo chances for
convection, though confidence is lower than average. -Vincent

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 1235 PM Sunday...

Through the 24 hour TAF period: Expect VFR conditions for KINT/KGSO.
To the south and east of KGSO over toward the I-95 corridor, flight
conditions will be locally impacted and reduced by scattered showers
and tstms this afternoon and evening, and potential for fog later
tonight. Outside of the precip and fog, VFR conditions expected.
Winds generally less than 10 kt at all TAF sites.

Outlook... 18z Mon through late-week. Morning LIFR to IFR CIGS and
VSBYS possible at all sites, but especially KRDU/KFAY/KRWI between
06z-14z/Mon and again Tue am. Otherwise, MVFR to VFR CIGS are
expected. There is a chance of MVFR to IFR conditions with scattered
PM showers/storms Monday and Tuesday, otherwise, lesser rain chances
during the second half of the week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...np
SHORT TERM...np
LONG TERM...Vincent
AVIATION...np/Badgett
Hazardous weather outlook, Jul 16, 2:53 PM EDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
253 PM EDT Sun Jul 16 2017

NCZ007-008-021>025-038>040-073-074-083-171900-
Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-
Randolph-Chatham-Stanly-Montgomery-Anson-
253 PM EDT Sun Jul 16 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasingly hot and humid weather is expected across the state by
mid to late week. Heat indices exceeding 105 degrees will be
possible, especially Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ009>011-026>028-041>043-075>078-084>086-088-089-171900-
Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-
Moore-Lee-Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland-Sampson-
253 PM EDT Sun Jul 16 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms with excessive lightning and locally heavy
rainfall are expected this afternoon and evening. Isolated flooding
will be possible, primarily in urban areas and other flood prone
locations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasingly hot and humid weather is expected across the state by
mid to late week. Heat indices exceeding 105 degrees will be
possible, especially Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 16, 4:02 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
402 PM EDT SUN JUL 16 2017

NCZ041-042-162100-
Johnston NC-Wake NC-
402 PM EDT SUN JUL 16 2017

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT SOUTH
CENTRAL WAKE AND WEST CENTRAL JOHNSTON COUNTIES UNTIL 500 PM EDT...

At 402 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Garner, or 13 miles south of Raleigh,
moving south at 5 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Garner, Clayton and Lake Benson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3571 7851 3558 7841 3549 7866 3550 7866
      3550 7868 3551 7869 3552 7869 3552 7871
      3553 7874 3568 7873
TIME...MOT...LOC 2002Z 349DEG 5KT 3564 7861

Ellis
Special weather statement, Jul 16, 4:20 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
420 PM EDT SUN JUL 16 2017

NCZ042-078-088-089-162115-
Johnston NC-Sampson NC-Wayne NC-Cumberland NC-
420 PM EDT SUN JUL 16 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...NORTHERN
SAMPSON...NORTHEASTERN CUMBERLAND AND SOUTH CENTRAL JOHNSTON COUNTIES
UNTIL 515 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dunn, or 18 miles southeast of Lillington, moving northeast at 15
mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Godwin, Newton Grove, Wade, Falcon, Linden, Hobbton and Spivey's
Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3509 7871 3526 7878 3527 7872 3526 7870
      3525 7862 3527 7858 3530 7858 3536 7823
      3513 7816 3509 7817 3508 7816 3501 7815
TIME...MOT...LOC 2020Z 245DEG 13KT 3523 7855

Ellis
Special weather statement, Jul 16, 4:50 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
450 PM EDT SUN JUL 16 2017

NCZ041-042-077-162145-
Johnston NC-Harnett NC-Wake NC-
450 PM EDT SUN JUL 16 2017

...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
HARNETT... SOUTHWESTERN WAKE AND SOUTHWESTERN JOHNSTON COUNTIES
UNTIL 545 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Angier, or 12 miles northeast of Lillington, moving southwest at 10
mph. Other strong storms were near Fuquay Varina, and near Coats
Crossroads.

Pea size hail and wind gusts up to 40 mph will be possible with
these storms.

Heavy rain and minor flooding will also be possible.

Locations impacted include...
Fuquay-Varina, Angier, Benson, Apex, Holly Springs, Coats
Crossroads, Duncan and Shearon Harris Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.

&&

LAT...LON 3553 7896 3558 7892 3559 7893 3570 7886
      3560 7863 3562 7837 3533 7850
TIME...MOT...LOC 2046Z 041DEG 8KT 3552 7865

WSS
Special weather statement, Jul 16, 4:54 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
454 PM EDT SUN JUL 16 2017

NCZ085-162200-
Scotland NC-
454 PM EDT SUN JUL 16 2017

...A STRONG THUNDERSTORM WILL AFFECT SCOTLAND COUNTY UNTIL 600 PM
EDT...

At 453 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mccoll, or 8 miles east of Bennettsville, moving northeast at 10 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding will also be possible.

Locations impacted include...
Laurinburg, Maxton, Gibson, East Laurinburg and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3476 7962 3490 7957 3491 7956 3492 7957
      3494 7956 3485 7934 3484 7935 3482 7936
      3477 7933 3463 7946 3463 7947
TIME...MOT...LOC 2053Z 204DEG 9KT 3466 7954

WSS
Special weather statement, Jul 16, 4:58 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
458 PM EDT SUN JUL 16 2017

NCZ027-028-043-162200-
Edgecombe NC-Nash NC-Wilson NC-
458 PM EDT SUN JUL 16 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN NASH...WEST CENTRAL
EDGECOMBE AND NORTHEASTERN WILSON COUNTIES UNTIL 600 PM EDT...

At 458 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elm City, or 10 miles southwest of Rocky Mount, moving northeast at
10 mph.

Dime size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Rocky Mount, Nashville, Wilson, Elm City, Dortches, Red Oak,
Sharpsburg, Tar River Reservoir, New Hope and Kingsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3572 7781 3579 7802 3610 7791 3599 7761
TIME...MOT...LOC 2058Z 204DEG 9KT 3583 7789

WSS
Special weather statement, Jul 16, 5:16 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
516 PM EDT SUN JUL 16 2017

NCZ026-041-162200-
Franklin NC-Wake NC-
516 PM EDT SUN JUL 16 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAKE AND CENTRAL
FRANKLIN COUNTIES UNTIL 600 PM EDT...

At 516 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bunn, or 11 miles south of Louisburg. This storm was nearly
stationary.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding will also be possible.

Locations impacted include...
Bunn, Rolesville, Youngsville and Pilot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3584 7826 3588 7848 3610 7848 3605 7815
TIME...MOT...LOC 2116Z 191DEG 4KT 3593 7836

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:08 AM EDTAreal Flood AdvisoryRAHDavidson3 hr
Jul 16, 1:17 AM EDTAreal Flood AdvisoryRAHWake3 hr
Jul 16, 2:11 AM EDTSpecial Weather StatementRAHJohnston64 min
Jul 16, 12:53 PM EDTSpecial Weather StatementRAHWarren37 min
Jul 16, 1:01 PM EDTSpecial Weather StatementRAHWarren44 min
Jul 16, 1:37 PM EDTSpecial Weather StatementRAHWarren53 min
Jul 16, 1:52 PM EDTSpecial Weather StatementRAHWayne38 min
Jul 16, 2:36 PM EDTSpecial Weather StatementRAHWayne39 min
Jul 16, 2:39 PM EDTSpecial Weather StatementRAHHalifax66 min
Jul 16, 2:51 PM EDTAreal Flood AdvisoryRAHSampson, Wayne3 hr
Jul 16, 3:20 PM EDTSpecial Weather StatementRAHWake40 min
Jul 16, 3:21 PM EDTSpecial Weather StatementRAHWayne54 min
Jul 16, 3:43 PM EDTAreal Flood AdvisoryRAHWake2 hr
Jul 16, 4:02 PM EDTSpecial Weather StatementRAHJohnston58 min
Jul 16, 4:20 PM EDTSpecial Weather StatementRAHSampson55 min
Jul 16, 4:50 PM EDTSpecial Weather StatementRAHHarnett55 min
Jul 16, 4:54 PM EDTSpecial Weather StatementRAHScotland66 min
Jul 16, 4:58 PM EDTSpecial Weather StatementRAHNash62 min
Jul 16, 5:16 PM EDTSpecial Weather StatementRAHFranklin44 min
Jul 16, 5:23 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson11 min
Jul 16, 5:45 PM EDTAreal Flood AdvisoryRAHScotland2 hr
Jul 16, 6:19 PM EDTSpecial Weather StatementRAHHarnett56 min
Jul 16, 7:17 PM EDTSpecial Weather StatementRAHOrange28 min
Jul 16, 7:25 PM EDTSpecial Weather StatementRAHHarnett65 min
Jul 16, 7:37 PM EDTAreal Flood AdvisoryRAHOrange113 min
Jul 16, 7:43 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Lee, Moore2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.